MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE
Model Number 6900PTFX
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270); Perivalvular Leak (1457); Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dyspnea (1816); Insufficient Information (4580)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it was discarded on-site.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned from implant patient registry that a model 6900ptfx 29mm mitral valve was explanted and replaced with a 6900ptfx 31mm valve after an implant duration of 1 year, 6 months due to unknown reasons.The patient was in recovery post operation.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Valve dehiscence may occur early or late.When it occurs in the early post-operative period, it is typically a result of an inadequate prosthetic valve implantation in combination with friable myocardial tissue.Late dehiscence can occur as a result of successive dilatation of cardiac structures that result from progression of disease.Valve dehiscence is not a malfunction of the device.A definitive root cause cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b5, b7, h2, and h6.
 
Event or Problem Description
It was also learned from implant patient registry that a model 6900ptfx 29mm mitral valve was explanted and replaced with a 6900ptfx 31mm valve after an implant duration of 1 year, 6 months due to severe mitral valve insufficiency and severe perivalvular dehiscence and stenosis.The patient presented with shortness of breath.The patient was in recovery post operation.
 
Event or Problem Description
It was also learned from implant patient registry that a model 6900ptfx 29mm mitral valve was explanted and replaced with a 6900ptfx 31mm valve after an implant duration of 1 year, 6 months due to severe mitral valve insufficiency and severe perivalvular dehiscence and stenosis.The patient presented with shortness of breath.The patient was in recovery post operation.Per the medical records, the patient presented with rocking mitral prosthesis, severe mitral valve pvl where it juxtaposed to the aortic valve and pulmonary htn.The patient is referred for redo valve replacement surgery.The 11500a 23mm aortic valve was explanted and replaced with a 11500a 25mm valve and the 6900ptfx 29mm mitral valve was explanted and replaced with a 6900ptfx 31mm valve.The mitral curtain and lvot were reconstructed and enlarged with a patch in a commando approach as the mv and av were in very close proximity to the region of the large perivalvular dehiscence.The aortic root was enlarged.Post operation echo demonstrates well seated aortic and mitral valve without perivalvular leak.The patient tolerated the procedure well with no apparent complications, transported to intensive care unit in intubated, stable condition.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT, HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key16036296
Report Number2015691-2022-10285
Device Sequence Number17550255
Product Code DYE
UDI-Device Identifier00690103163605
UDI-Public(01)00690103163605(17)240812
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S22
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model Number6900PTFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer12/23/2022
01/09/2023
02/09/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/19/2023
02/02/2023
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age57 YR
Patient SexMale